Alert archive / Iowa / Freeze Warnings in 2011
Freeze Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze warning at Sep 14, 2011, 3:52 AM CDT for 7 counties in Iowa. It took effect at Sep 15, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 3:52 AM CDT (08:52 UTC)
- In effect from
- Sep 15, 2011, 1:00 AM CDT
- Expired
- Sep 15, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WWUS73 KDMX 140852 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 AM CDT WED SEP 14 2011 ...HARD FREEZE POSSIBLE BY THURSDAY MORNING IN NORTHERN IOWA... .AN UNSEASONABLY COLD CANADIAN AIR MASS IS FORECAST TO FILTER INTO THE STATE TODAY AND TONIGHT. AS A RESULT...TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING ARE FORECAST TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD ACROSS FAR NORTHERN IOWA...LEADING TO THE POTENTIAL FOR A HARD FREEZE IN SOME AREAS. IN ADDITION...SIGNIFICANT FROST COVERAGE IS LIKELY OVER PORTIONS OF CENTRAL TO NORTH CENTRAL IOWA. IAZ004>007-015>017-141700- /O.UPG.KDMX.FZ.A.0001.110915T0600Z-110915T1300Z/ /O.NEW.KDMX.FZ.W.0002.110915T0600Z-110915T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 352 AM CDT WED SEP 14 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...A STRONG COLD FRONT WILL PROPEL SOUTH ACROSS THE STATE TODAY AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA BY TONIGHT. TEMPERATURES LOOK TO DROP BELOW FREEZING BY AROUND MIDNIGHT TONIGHT AND REMAIN BELOW FREEZING THROUGH SHORTLY AFTER SUNRISE THURSDAY MORNING. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES MAY LEAD TO DAMAGED CROPS AND OTHER DELICATE VEGETATION...POTENTIALLY ENDING THE GROWING SEASON IN NORTHERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PODRAZIK IAZ023>028-033>039-044>050-141700- /O.NEW.KDMX.FR.Y.0005.110915T0600Z-110915T1300Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO 352 AM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TIMING...A STRONG COLD FRONT WILL PROPEL SOUTH ACROSS THE STATE TODAY AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA BY TONIGHT. TEMPERATURES LOOK TO DROP INTO THE MIDDLE 30S BY AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH SHORTLY AFTER SUNRISE THURSDAY MORNING. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE FROM THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST MAY LEAD TO THE DAMAGE OF DELICATE CROPS AND OTHER SUSCEPTIBLE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PODRAZIK
6 follow-up statements
430 WWUS73 KDMX 140917 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 417 AM CDT WED SEP 14 2011 ...HARD FREEZE POSSIBLE BY THURSDAY MORNING IN NORTHERN IOWA... .AN UNSEASONABLY COLD CANADIAN AIR MASS IS FORECAST TO FILTER INTO THE STATE TODAY AND TONIGHT. AS A RESULT...TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING ARE FORECAST TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD ACROSS FAR NORTHERN IOWA... LEADING TO THE POTENTIAL FOR A HARD FREEZE IN SOME AREAS. IN ADDITION...SIGNIFICANT FROST COVERAGE IS LIKELY OVER PORTIONS OF CENTRAL TO NORTH CENTRAL IOWA. IAZ004>007-015>017-141730- /O.CON.KDMX.FZ.W.0002.110915T0600Z-110915T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 417 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A STRONG COLD FRONT WILL PROPEL SOUTH ACROSS THE STATE TODAY AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA BY TONIGHT. TEMPERATURES LOOK TO DROP BELOW FREEZING BY AROUND MIDNIGHT TONIGHT AND REMAIN BELOW FREEZING THROUGH SHORTLY AFTER SUNRISE THURSDAY MORNING. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES MAY LEAD TO DAMAGED CROPS AND OTHER DELICATE VEGETATION... POTENTIALLY ENDING THE GROWING SEASON IN NORTHERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ023>028-033>039-044>050-141730- /O.CON.KDMX.FR.Y.0005.110915T0600Z-110915T1300Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO 417 AM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A STRONG COLD FRONT WILL PROPEL SOUTH ACROSS THE STATE TODAY AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA BY TONIGHT. TEMPERATURES LOOK TO DROP INTO THE MIDDLE 30S BY AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH SHORTLY AFTER SUNRISE THURSDAY MORNING. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE FROM THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST MAY LEAD TO THE DAMAGE OF DELICATE CROPS AND OTHER SUSCEPTIBLE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PODRAZIK
839 WWUS73 KDMX 141729 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1229 PM CDT WED SEP 14 2011 ...HARD FREEZE POSSIBLE BY THURSDAY MORNING IN NORTHERN IOWA... .AN UNSEASONABLY COLD CANADIAN AIR MASS IS FORECAST TO FILTER INTO THE STATE TODAY AND TONIGHT. AS A RESULT...TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING ARE FORECAST TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD ACROSS FAR NORTHERN IOWA... LEADING TO THE POTENTIAL FOR A HARD FREEZE IN SOME AREAS. IN ADDITION...SIGNIFICANT FROST COVERAGE IS LIKELY OVER PORTIONS OF CENTRAL TO NORTH CENTRAL IOWA. IAZ004>007-015>017-150130- /O.CON.KDMX.FZ.W.0002.110915T0600Z-110915T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 1229 PM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A STRONG COLD FRONT IS MOVING SOUTH ACROSS THE STATE TODAY AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA BY TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AROUND 3 OR 4 AM THURSDAY MORNING...AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES MAY LEAD TO DAMAGED CROPS AND OTHER DELICATE VEGETATION... POTENTIALLY ENDING THE GROWING SEASON IN NORTHERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ023>028-033>039-044>050-150130- /O.CON.KDMX.FR.Y.0005.110915T0600Z-110915T1300Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO 1229 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A STRONG COLD FRONT IS MOVING SOUTH ACROSS THE STATE TODAY AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA BY TONIGHT. TEMPERATURES LOOK TO DROP INTO THE MIDDLE 30S AROUND 3 OR 4 AM THURSDAY MORNING...AND CONTINUE THROUGH SHORTLY AFTER SUNRISE. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE FROM THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST MAY LEAD TO THE DAMAGE OF DELICATE CROPS AND OTHER SUSCEPTIBLE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
755 WWUS73 KDMX 142108 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 408 PM CDT WED SEP 14 2011 ...HARD FREEZE POSSIBLE BY THURSDAY MORNING IN NORTHERN IOWA... .AN UNSEASONABLY COLD CANADIAN AIR MASS IS FORECAST TO CONTINUE TO MOVE INTO THE STATE TONIGHT. AS A RESULT...TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING ARE FORECAST TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD ACROSS FAR NORTHERN IOWA... LEADING TO THE POTENTIAL FOR A HARD FREEZE IN SOME AREAS. IN ADDITION...SIGNIFICANT FROST COVERAGE IS LIKELY OVER PORTIONS OF CENTRAL TO NORTH CENTRAL IOWA. IAZ004>007-015>017-150515- /O.CON.KDMX.FZ.W.0002.110915T0600Z-110915T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 408 PM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A COLD AIRMASS IS BUILDING INTO THE STATE...AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AROUND 3 OR 4 AM THURSDAY MORNING...AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES MAY LEAD TO DAMAGED CROPS AND OTHER DELICATE VEGETATION... POTENTIALLY ENDING THE GROWING SEASON IN NORTHERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ023>028-033>039-044>050-150515- /O.CON.KDMX.FR.Y.0005.110915T0600Z-110915T1300Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO 408 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A COLD AIRMASS IS BUILDING INTO THE STATE...AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S AROUND 3 OR 4 AM THURSDAY MORNING...AND CONTINUE THROUGH SHORTLY AFTER SUNRISE. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE FROM THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST MAY LEAD TO THE DAMAGE OF DELICATE CROPS AND OTHER SUSCEPTIBLE VEGETATION IF LEFT UNCOVERED. FROST MAY NOT BE VISIBLE DUE TO DRY AIR...BUT THE DAMAGE WILL STILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
992 WWUS73 KDMX 150203 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT WED SEP 14 2011 ...HARD FREEZE POSSIBLE BY THURSDAY MORNING IN NORTHERN IOWA... .AN UNSEASONABLY COLD CANADIAN AIR MASS IS FORECAST TO CONTINUE TO MOVE INTO THE STATE TONIGHT. AS A RESULT...TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING ARE FORECAST TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD ACROSS FAR NORTHERN IOWA... LEADING TO THE POTENTIAL FOR A HARD FREEZE IN SOME AREAS. IN ADDITION...AREAS OF FROST COVERAGE...SOME SIGNIFICANT IS LIKELY OVER PORTIONS OF CENTRAL TO NORTH CENTRAL IOWA. IAZ004>007-015>017-151015- /O.CON.KDMX.FZ.W.0002.110915T0600Z-110915T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 903 PM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A COLD AIRMASS IS BUILDING INTO THE STATE...AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AROUND 3 OR 4 AM THURSDAY MORNING...AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES MAY LEAD TO DAMAGED CROPS AND OTHER DELICATE VEGETATION... POTENTIALLY ENDING THE GROWING SEASON IN NORTHERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ057>062-151015- /O.EXA.KDMX.FR.Y.0005.110915T0600Z-110915T1300Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL 903 PM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TIMING...A COLD AIRMASS IS BUILDING INTO THE STATE...AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S AROUND 3 OR 4 AM THURSDAY MORNING...AND CONTINUE THROUGH SHORTLY AFTER SUNRISE. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE FROM THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST MAY LEAD TO THE DAMAGE OF DELICATE CROPS AND OTHER SUSCEPTIBLE VEGETATION IF LEFT UNCOVERED. FROST MAY NOT BE VISIBLE DUE TO DRY AIR...BUT THE DAMAGE WILL STILL OCCUR. THE GREATER DAMAGE WILL OCCUR OUTSIDE OF METRO AREAS OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ023>028-033>039-044>050-151015- /O.CON.KDMX.FR.Y.0005.110915T0600Z-110915T1300Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO 903 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...A COLD AIRMASS IS BUILDING INTO THE STATE...AND IS FORECAST TO BRING UNSEASONABLY COLD TEMPERATURES TO THE AREA TONIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S AROUND 3 OR 4 AM THURSDAY MORNING...AND CONTINUE THROUGH SHORTLY AFTER SUNRISE. * TEMPERATURE...LOW TEMPERATURES TONIGHT ARE ANTICIPATED TO RANGE FROM THE LOWER TO MIDDLE 30S. * IMPACTS...WIDESPREAD FROST MAY LEAD TO THE DAMAGE OF DELICATE CROPS AND OTHER SUSCEPTIBLE VEGETATION IF LEFT UNCOVERED. FROST MAY NOT BE VISIBLE DUE TO DRY AIR...BUT THE DAMAGE WILL STILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ REV
587 WWUS73 KDMX 150827 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 327 AM CDT THU SEP 15 2011 ...HARD FREEZE EXPECTED OVER PORTIONS OF NORTHERN IOWA THIS MORNING... .AN UNSEASONABLY COLD CANADIAN AIR MASS WILL BE IN PLACE ACROSS CENTRAL IOWA THIS MORNING WITH NEAR TO BELOW FREEZING TEMPERATURES IN PLACE EARLY TODAY. SIGNIFICANT DAMAGE TO SENSITIVE VEGETATION WILL OCCUR IN SOME AREAS DESPITE SUB SURFACE TEMPERATURES REMAINING QUITE WARM. IAZ004>007-015>017-151300- /O.CON.KDMX.FZ.W.0002.000000T0000Z-110915T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 327 AM CDT THU SEP 15 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...TEMPERATURES EARLY THIS MORNING WILL RANGE FROM 27 TO 33 DEGREES. * IMPACTS...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES MAY LEAD TO DAMAGED CROPS AND OTHER DELICATE VEGETATION... POTENTIALLY ENDING THE GROWING SEASON IN NORTHERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ023>028-033>039-044>050-057>062-151300- /O.CON.KDMX.FR.Y.0005.000000T0000Z-110915T1300Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL 327 AM CDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...TEMPERATURES IN THE LOWER TO MIDDLE 30S CAN BE EXPECTED EARLY THIS MORNING. * IMPACTS...WIDESPREAD FROST MAY LEAD TO THE DAMAGE OF DELICATE CROPS AND OTHER SUSCEPTIBLE VEGETATION IF LEFT UNCOVERED. FROST MAY NOT BE VISIBLE DUE TO DRY AIR...BUT THE DAMAGE WILL STILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
980 WWUS73 KDMX 151302 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 802 AM CDT THU SEP 15 2011 ...TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING... .AFTER A COLD NIGHT TEMPERATURES ARE EXPECTED TO RISE QUICKLY THIS MORNING WITH THE HELP OF SOME SUNSHINE. IAZ004>007-015>017-151415- /O.EXP.KDMX.FZ.W.0002.000000T0000Z-110915T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 802 AM CDT THU SEP 15 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... AFTER READINGS IN THE UPPER 20S TO LOWER 30S OVERNIGHT... TEMPERATURES WILL QUICKLY RISE INTO THE 40S BY MID MORNING. $$ IAZ023>028-033>039-044>050-057>062-151415- /O.EXP.KDMX.FR.Y.0005.000000T0000Z-110915T1300Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL 802 AM CDT THU SEP 15 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL QUICKLY RISE INTO THE 40S THIS MORNING. THIS COMBINED WITH A NORTH WIND AT 5 TO 10 MPH WILL END ANY FROST THREAT. $$ FAB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Sep 14, 3:29 AM CDT, 23 minutes earlier.
Area forecast discussion, Sep 14, 3:29 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 329 AM CDT WED SEP 14 2011 .SHORT TERM /TODAY/... PRIMARY CONCERNS TODAY WILL BE TEMP AND PRECIP TRENDS. DIVERGENCE IN RIGHT ENTRANCE REGION OF ND/MN/WI JET SEGMENT CONTINUES TO ENHANCE LIGHT SHOWERS OVER NRN IA. FARTHER SOUTH...MAINLY KINEMATIC FORCING FROM NE/KS SHORT WAVE HAS PRODUCED LARGER AREA OF ELEVATED CONVECTION THROUGH THE LOWER MO VALLEY. OPERATIONAL MODELS ARE FAIRLY CONSISTENT IN THEIR SIGNAL OF SWINGING THIS UVM JUST TO OUR SOUTH OR BRUSHING SW SECTIONS BEFORE MATURING AROUND MIDDAY FROM MO INTO IL. THUS EXPECT ONLY MEASURABLE POTENTIAL TO BE THIS MORNING SW WITH TRACE AMOUNTS FARTHER NORTH. VARIOUS HIGHER RES WRF RUNS ALSO SUPPORT THIS SCENARIO WITH 4-6 HOUR FASTER CORRECTION NEEDED...TYPICAL LAG TIME AS IT SPINS UP ONGOING PRECIP. 08Z SURFACE ANALYSIS SHOWS LEADING TROUGH/WIND SHIFT ABOUT A THIRD OF THE WAY THROUGH THE STATE WHILE TRUE COLD FRONT LOOKS TO LAG...JUST ENTERING SIOUXLAND AREA INTO SRN MN. FORECAST SOUNDINGS SUGGEST LITTLE REBOUND TODAY IN THIS COLD ADVECTION WITH HIGHS NO BETTER THAN THE UPPER 50S NORTH TO LOWER 60S SOUTH...LITTLE CHANGE FROM GOING FORECAST. .LONG TERM /TONIGHT THROUGH TUESDAY NIGHT/...MAIN FORECAST CONCERN IS WITH FROST AND FREEZE POTENTIAL FOR TONIGHT INTO THURSDAY MORNING. MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH FRIDAY AND LEANED TOWARDS A BLEND OF THE NAM/GFS/SREF. SOME DISCREPANCIES SHOW UP DURING THE WEEKEND AND INTO EARLY NEXT WEEK WITH TIMING OF SHORTWAVES ACROSS THE REGION. TONIGHT AND THURSDAY NIGHT...UPGRADED FREEZE WATCH TO A WARNING ACROSS NORTHERN IOWA AND ISSUED A FROST ADV FURTHER SOUTH. GENERALLY WHERE MIN TEMPS OF 34 OR LESS THIS EVENING WHICH WAS HIGHWAY 30 NORTH. HOWEVER...CANNOT RULE OUT SOME FROST FURTHER SOUTH...ESPECIALLY THE NISH VALLEY AND MAY NEED TO BE EXTENDED FURTHER SOUTHWEST IF COOL TEMPS LOOK TO BE MOVE IN FASTER THAN ONGOING FORECAST. WEAK WAA AND THETA-E ADVECTION ALOFT DEVELOP ON THE BACKSIDE OF THE SURFACE HIGH AS IT MOVES EAST THURSDAY NIGHT. HAVE INCREASED CLOUD COVER WEST TO EAST ACROSS THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY AND LEFT OUT MENTION OF NEAR RECORD LOWS/FROST WITH SLIGHTLY WARMER TEMPS. HAVE MENTION OF SOME SLIGHT POPS ACROSS THE SOUTHWEST WITH WEAK ISENTROPIC IN THE AREA. HOWEVER...BUFR SOUNDINGS DEPICTING A VERY DRY LAYER BELOW 700MB AND ANY PRECIP FALLING WOULD BE TOUGH TO REACH THE GROUND. FRIDAY THROUGH SUNDAY...WAA AND THETA-E ADVECTION CONTINUES FRIDAY NIGHT INTO SATURDAY AHEAD OF A STRONGER SHORTWAVE CUTTING ACROSS THE DAKOTAS. GOOD MOISTURE TRANSPORT INTO THE REGION BUT ISENTROPIC LIFT DOES NOT LOOK TOO IMPRESSIVE DURING THIS TIME FRAME. REGARDLESS...LOOKS LIKE AN EXTENDED PERIOD OF LIGHT SHOWERY ACTIVITY LATE FRIDAY NIGHT INTO SATURDAY NIGHT WITH THE SLOW MOVING SHORTWAVE. AS A RESULT...BUMPED POPS UP FROM 12Z SAT THROUGH 12Z SUN. WENT A LITTLE COOLER FOR MAX TEMPS SATURDAY WITH MORE CLOUD COVER AND PRECIP CHANCES MENTIONED. A COLD FRONT AND TROUGH LOOK TO PUSH ACROSS THE REGION ON SUNDAY. THE ECMWF SEEMS TO WASH OUT THE COLD FRONT BY 00Z MONDAY ACROSS THE STATE AND THE GFS HAS SIMILAR SOLUTION JUST A BIT STRONGER ON THE COLD FRONT. BY TUESDAY...THE ECMWF HAS ANOTHER STRONGER UPPER LOW TO MOVE ACROSS THE REGION WHILE THE GFS IS FURTHER NORTH AND FASTER WITH ITS PROGRESSION. SOMETHING TO MONITOR AS THIS SYSTEM SEEMS TO HAVE BEST POTENTIAL FOR SEVERE STORMS WITH A BIT MORE INSTABILITY AND SOME SHEAR PRESENT. && .AVIATION...14/06Z LITTLE CHANGES FROM PREVIOUS DISCUSSION...MAIN CONCERNS THIS PERIOD WILL BE MIXING WINDS TOWARD 12Z AND THROUGH 23Z ON THE 14TH. CLOUDS WILL BE ON THE INCREASE BUT WILL REMAIN VFR WITH SCT025-040 FROM 13Z THROUGH 21Z AS PBL INCREASES IN HT TOWARD END OF PERIOD. WINDS WILL MIX QUICKLY AOA 13Z AS OFF THE DECK 15-25KT WINDS MAY OVERCOME VERY SHALLOW INVERSION. NEGATIVE VV OF 3 TO 6 MB/SEC WILL PROMOTE OVERTURNING...EVEN IN THE EARLY MORNING HOURS AFT SUNRISE. FROM THERE...MORE TYPICAL BOUNDARY LAYER GROWTH WILL TAP INTO NEARLY STEADY WIND FIELD AND RESULT IN 18 TO 24 KT GUSTS INTO THE AFTERNOON HOURS. WITH LESSENING DAYLIGHT...PBL SHOULD BEGIN TO DECOUPLE BY 23Z...THUS HAVE DROPPED GUSTS AT THAT TIME. WINDS WILL RELAX AFT 00Z...AS HIGH SETTLES INTO AREA. CLOUDS WILL ALSO LESSEN AND GO SCT TOWARD 00Z. WINDS BECOME LIGHT NW 4 TO 7 KTS AFT 02Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR BLACK HAWK- BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CRAWFORD-FRANKLIN-GREENE- GRUNDY-HAMILTON-HARDIN-HUMBOLDT-MARSHALL-POCAHONTAS-SAC-STORY- TAMA-WEBSTER-WRIGHT. FREEZE WARNING FROM 1 AM TO 8 AM CDT THURSDAY FOR CERRO GORDO- EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH. && SHORT TERM...SMALL LONG TERM...PODRAZIK AVIATION...REV
Hazardous weather outlook, Sep 13, 4:48 AM CDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 448 AM CDT TUE SEP 13 2011 IAZ004>007-015>017-141045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 448 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FREEZE WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS EXPECTED OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY MORNING...LEADING TO THE POTENTIAL FOR A HARD FREEZE ACROSS NORTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-141045- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 448 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST IS POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...WITH THE POTENTIAL FOR AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES FOR AREAS GENERALLY NORTH OF HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PODRAZIK
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:52 AM CDT | Frost Advisory | DMX | Audubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 20 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.